I was recently on amoxicillin and Wellbutrin and had a severe depressive reaction. I am not finding corroborating information that this is a noted drug interaction. Is it?
Are there side effects of amoxicillin and Wellbutrin?
Question posted by jenvee1 on 20 Dec 2018
Last updated on 20 December 2018 by GMc
Hi Jenvee: I took Wellbutrin for years and took amoxicillin intermittently during those years with no negative interactions from that combination. But, at the same time, I found it interesting that, while there is NO reported link between Amoxicillin and depression, it stands logical that since Amoxicillin hijacks and suppresses the immune system it would also hihack and suppress your senses, thus, manifesting as depression. But, as soon as I stopped my amoxicillin, the depression that came along at the same time, disappeared shortly after I reached the end of my amoxicillin prescription, usually lasting around 10 days for the antibiotic and a couple more days to start feeling like myself again. I believe that my depressive reaction was to amoxicillin alone, because I experienced that whether it was while taking Wellbutrin or not at the same time.
Hi, jenvee! There are no interactions listed for this combination but it's always safest to talk with your doctor or pharmacist.
How long have you been taking the Wellbutrin? Increased or new depression can be a side effect when starting treatment with Wellbutrin and usually resolves within a week or two. Again, you should talk to your doctor about this being a possible side effect or if you've been taking the Wellbutrin for awhile you may need a dosage adjustment.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.